Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 5, 2019, 4:21 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 5, 2019, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 167 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:04 PM CDT | TSTM WND DMG | Merrill, WI | TREE LIMB SNAPPED. VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS53 KGRB 052121
SVRGRB
WIC069-073-052200-
/O.NEW.KGRB.SV.W.0041.190805T2121Z-190805T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
421 PM CDT Mon Aug 5 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in north central Wisconsin...
Northwestern Marathon County in central Wisconsin...
* Until 500 PM CDT.
* At 420 PM CDT, severe thunderstorms were located along a line
extending from near Ogema to near Medford, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Merrill, Council Grounds State Park, Birch Trails Girl Scout Camp,
Gilbert, New Wood Wildlife Area, Athens, Hamburg, Little Chicago,
Bill Cross Rapids Wildlife Area and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Damaging winds and continuous cloud to ground lightning are expected
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4504 9020 4512 9020 4512 9004 4545 9004
4544 8959 4500 8968 4503 9022
TIME...MOT...LOC 2120Z 282DEG 31KT 4546 9034 4511 9039
HAIL...<.75IN
WIND...60MPH
$$
Cooley2 follow-up statements
624
WWUS53 KGRB 052139
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
439 PM CDT Mon Aug 5 2019
WIC069-073-052200-
/O.CON.KGRB.SV.W.0041.000000T0000Z-190805T2200Z/
Lincoln WI-Marathon WI-
439 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN LINCOLN AND NORTHWESTERN MARATHON COUNTIES...
At 438 PM CDT, severe thunderstorms were located along a line
extending from near Spirit to 13 miles northeast of Dorchester,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Merrill, Council Grounds State Park, Birch Trails Girl Scout Camp,
Gilbert, New Wood Wildlife Area, Athens, Hamburg, Little Chicago,
Bill Cross Rapids Wildlife Area and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4504 9020 4512 9020 4512 9004 4545 9004
4544 8959 4500 8968 4503 9022
TIME...MOT...LOC 2138Z 269DEG 41KT 4543 9004 4508 9009
HAIL...<.75IN
WIND...60MPH
$$
Cooley081
WWUS53 KGRB 052200
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
500 PM CDT Mon Aug 5 2019
WIC069-073-052209-
/O.EXP.KGRB.SV.W.0041.000000T0000Z-190805T2200Z/
Lincoln WI-Marathon WI-
500 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN AND
NORTHWESTERN MARATHON COUNTIES WILL EXPIRE AT 500 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Wisconsin.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southeast Lincoln County and Northern Marathon County.
LAT...LON 4504 9020 4512 9020 4512 9004 4545 9004
4544 8959 4500 8968 4503 9022
TIME...MOT...LOC 2159Z 282DEG 31KT 4539 8979 4504 8984
$$
CooleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:33 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 5, 2:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 233 PM CDT Mon Aug 5 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 229 PM CDT Mon Aug 5 2019 The threat for severe weather continues to be the main challenge in the short-term. Cold front approaching the area is moving into a moist, unstable atmosphere. Convection from earlier MCV moving across NE Wisconsin while additional storms form near the surface front. Somewhat drier air will move into the area overnight, but low- level mositure will be sufficient for areas of fog. Weak ripple in WNW flow aloft may set off isolated convection, perhaps associated with convergence along lake breeze. .LONG TERM...Tuesday Night Through Monday Issued at 229 PM CDT Mon Aug 5 2019 Another cold front is expected to move through the region Wednesday afternoon and evening, and bring thunderstorms to the forecast area. CAPE is expected to build to 1500-2500 j/kg ahead of the boundary, as deep layer shear increases to 25 to 35 knots. SPC has the forecast area in a Marginal risk for severe weather, which seems reasonable for now. Convergence along the boundary is not expected to be very strong, due to low-level westerly flow, so coverage should be scattered. Canadian high pressure is expected to build into the region for the end of the work week, and bring dry weather, cooler temperatures and low humidity. A new development is the potential for precipitation on Saturday, as WAA on the northwest periphery of the departing high, a short- wave trof, and a coupled upper jet impact the region. This should be a quick hitter, with Canadian high pressure returning for the end of the weekend and early next week. && .AVIATION...for 12Z TAF Issuance Issued at 647 AM CDT Mon Aug 5 2019 A cold front and upper level disturbance will combine to produce showers and thunderstorms as they move across the region today. IFR conditions and strong surface wind gusts are possible with the thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JKL LONG TERM......Kieckbusch AVIATION.......JKL
Hazardous weather outlook, Aug 5, 3:45 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 345 PM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms with damaging winds and heavy rainfall are possible into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Isolated severe storms with damaging winds and large hail are possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to contact the National Weather Service with reports of severe weather. LMZ521-522-541>543-062045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and frequent lightning will be a threat to mariners into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners.
In the hours before
Special weather statement, Aug 5, 3:36 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Green Bay WI 336 PM CDT Mon Aug 5 2019 WIZ020-030-031-052115- Shawano WI-Marathon WI-Menominee WI- 336 PM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARATHON...WEST CENTRAL MENOMINEE AND WESTERN SHAWANO COUNTIES UNTIL 415 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near Wittenberg, or 20 miles south of Antigo, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wittenberg, Neopit, Norrie, Birnamwood, Tigerton, Gresham, Hatley, Bowler, Eland and Elderon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central and northeastern Wisconsin. LAT...LON 4477 8934 4495 8933 4498 8877 4469 8882 TIME...MOT...LOC 2035Z 272DEG 9KT 4487 8923 Cooley
Special weather statement, Aug 5, 3:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
344 PM CDT Mon Aug 5 2019
WIZ010-011-018-019-052130-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
344 PM CDT Mon Aug 5 2019
...SPECIAL WEATHER STATEMENT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Willow Reservoir to 13
miles west of Medford. Additional strong thunderstorms were
developing across Washburn and Sawyer Counties. Movement was east at
25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Crandon, Merrill, Tomahawk, Harrison, Woodboro, Parrish,
Gilbert, Council Grounds State Park and Tripoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4568 9004 4570 9002 4567 8878 4512 8945
4512 9005
TIME...MOT...LOC 2042Z 266DEG 39KT 4563 8973 4517 9063
CooleySpecial weather statement, Aug 5, 3:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
347 PM CDT Mon Aug 5 2019
WIZ022-031-038>040-074-052145-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Outagamie WI-
Door WI-Brown WI-
347 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...DOOR...
SOUTHERN OCONTO...NORTHEASTERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES
UNTIL 445 PM CDT...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles north of Newport State Park to near
Ephraim to 11 miles west of Sturgeon Bay to 6 miles southeast of
Navarino Wildlife Area. Movement was east at 40 mph.
Winds in excess of 40 mph and brief heavy downpours will be possible
with these storms.
Locations impacted include...
Green Bay, Sturgeon Bay, Kewaunee, Bay Shore Park, Pulaski, Algoma,
Luxemburg, Denmark, Jacksonport and Ephraim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4447 8743
4430 8791 4457 8864 4487 8777 4463 8793
4468 8781 4502 8755 4494 8759 4493 8746
4494 8745 4507 8736 4515 8740 4523 8731
4522 8721 4541 8698 4543 8681 4542 8681
TIME...MOT...LOC 2046Z 291DEG 34KT 4548 8694 4522 8722 4488 8760 4458
8847
KieckbuschSpecial weather statement, Aug 5, 4:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
405 PM CDT Mon Aug 5 2019
WIZ035-036-052145-
Wood WI-Portage WI-
405 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD AND
NORTHWESTERN PORTAGE COUNTIES UNTIL 445 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marshfield, or 17 miles northwest of Wisconsin Rapids, moving east at
25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stevens Point, Marshfield, Whiting, Plover, Biron, Hewitt, Sherry,
Auburndale, Vesper and Park Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4468 9016 4469 8975 4468 8975 4468 8952
4442 8956 4451 9018
TIME...MOT...LOC 2103Z 275DEG 22KT 4459 9006
CooleyLocal storm report, Aug 5, 4:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM MARINE TSTM WIND WASHINGTON ISLAND 45.38N 86.90W
08/05/2019 M48 MPH DOOR WI AWOS
&&
HYKINLocal storm report, Aug 5, 4:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SPREAD EAGLE 45.88N 88.13W
08/05/2019 FLORENCE WI TRAINED SPOTTER
TWO ASPEN TREES BLOWN DOWN BY THUNDERSTORM WINDS.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 52 min |
| Aug 5, 1:02 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 58 min |
| Aug 5, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 65 min |
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 67 min |
| Aug 5, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 51 min |
| Aug 5, 3:06 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 5, 3:13 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Aug 5, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Aug 5, 3:47 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 58 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano | 65 min |
| Aug 5, 4:48 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 63 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | GRB | Brown | 61 min |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Shawano | 2 hr |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 86 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 55 min |
| Aug 5, 5:39 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 66 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 64 min |
| Aug 5, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano, Waupaca | 54 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.